• sharing_is_caring sharing_is_caring
    March 29, 2009
    How to manage possible low dose methadone withdrawals?
    sharing_is_caring sharing_is_caring
    March 29, 2009

    I'm on 10 mg of methadone a day for Sjogren's Syndrome and sciatica pain. I do not want to be on this drug any longer. I've had sleeping and breathing difficulties and my doctor is new and not very helpful.

     Do I have to worry about withdrawals since I have taken this for a short time at a low dose?

    Here's how I've been taking it: 

    10 mg a day for 4 weeks (28 days)

    5 mg a day for 2 days (35 hour spacing)

    Thanks so much for your care and concern with answering this!

    READ MORE

FROM OUR EXPERTS

  • Karen Lee Richards
    Health Guide
    April 02, 2009
    Karen Lee Richards
    Health Guide
    April 02, 2009

    The doctor I spoke with is not comfortable trying to answer this for someone who is not a patient.  Everyone is different, and as I mentioned, methadone is a bit different from standard opioids so you really do need to discuss this with your doctor.  If your doctor just won't help you, you might try talking with your pharmacist about it since pharmacists are the experts when it comes to medications.  I wish you the best in your efforts to stop taking the methadone.

    Here are some links on pain medications that you might find useful:

    Let’s Talk Pain Meds

    What You Didn’t Know About Pain Meds

     

  • Karen Lee Richards
    Health Guide
    April 01, 2009
    Karen Lee Richards
    Health Guide
    April 01, 2009

    Methadone can be tricky.  I'm not sure I've ever talked with someone who has taken it for such a short period of time, so I'm not sure whether you could expect much in the way of withdrawal symptoms or not.  I'm going to check with one of our doctors and will answer again when I find out. 


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.